MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a falsely elevated hcg result was obtained on a patient sample on an immulite 2000 xpi instrument.The erroneous result was reported to the physician(s), who questioned the result.The sample was repeated on the same instrument three days later.The repeat result was lower than the erroneous result.The repeat result was reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely elevated hcg result.
 
Additional Manufacturer Narrative
An outside the united states (ous) customer contacted a siemens customer care center to report a falsely elevated hcg result that was obtained on a patient sample on an immulite 2000 xpi instrument.Per the limitations section in the immulite 2000 hcg instructions for use (ifu): "for diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2024-00359 on 09-jul-2024.Additional information 25-jul-2024: siemens investigation included an assessment of the following: return of the patient sample for further investigation is not possible due to local regulations.Requested information about sample handling, main database, error logs, and spy files were not provided.Additionally, siemens requested adjustment and quality control (qc) data, a printout or screenshot of the sample measurement and if any service was performed.No information can be provided.A query showed no similar escalations relating to immulite 2000 xpi hcg and kit lot 480.Customers were sent urgent field safety notice (ufsn) imc22-04 human chorionic gonadotropin (hcg) potential carryover from high samples and should be following the repeat instructions for samples between 2.5 and 750 miu/ml.Based on the available information, the cause of the discordant result is inconclusive.Additional information was requested from the customer and was not provided by the customer.Based on the limited information provided, further evaluation is not possible.The immulite 2000 xpi hcg kit lot 480 is performing as intended.A product performance issue has not been identified.No further evaluation of the device is required.In section h6, the investigation findings and investigation conclusions codes were updated.

Brand Name
IMMULITE 2000 HCG
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy, gwynedd
llanberis LL554 EL
UK  LL554EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy, gwynedd
uk registration #: 3002806944
llanberis LL554 EL
UK   LL554EL
Manufacturer Contact
karen confort
333 coney st.
east walpole, MA 02032
3392069063
MDR Report Key19702941
Report Number1219913-2024-00359
Device Sequence Number3641842
Product Code DHA
UDI-Device Identifier00630414961149
UDI-Public(01)00630414961149(10)480(17)20241231
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K990222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberN/A
Device Catalogue Number10381194
Device Lot Number480
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 YR
Patient SexFemale